Hail, McCulloch
- When
- May 14, 12:13 PM CST
- Where
- McCulloch County, 5 mi NE of Brady
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.183, -99.267
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 14, 11:36 AM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1236 PM CDT SUN MAY 14 2006 .UPDATE... MADE SOME MINOR UPDATES...MAINLY TO REDUCE CLOUD COVER OVER THE BIG COUNTRY AND CONCHO VALLEY...AND INCREASE TEMPERATURES A CATEGORY OR TWO. COLD FRONT BASED ON WIND DIRECTION IS SOUTH OF CWA...BUT YOU NEED TO GO NORTH OF I-10 TO GET INTO COOLER DRIER AND MORE STABLE AIR. ACTUAL COLD FRONT MAY BE FROM SAN ANGELO TO WACO. && .AVIATION... SCATTERED THUNDERSTORMS MAY AFFECT THE KSJT TAF SITE WITH AFTERNOON HEATING THIS AFTERNOON. WITH ABUNDANT LOW LEVEL MOISTURE STILL AVAILABLE...MVFR CIGS LIKELY FROM 10-16Z FOR KSJT. SHOULD SEE VFR WITH DRIER AIR BEHIND FRONT AT KABI. && .PREV DISCUSSION... (ISSUED 632 AM CDT SUN MAY 14 2006) AVIATION... COLD FRONT HAS SLOWLY MADE IT THROUGH A KBWD TO KSJT TO KMAF LINE THIS MORNING. NORTHEAST WINDS 10-15KTS ARE EXPECTED THROUGH MUCH OF THE NEXT 12 HRS WITH WINDS SLACKING TONIGHT ACROSS BOTH KSJT AND KABI. WILL LEAVE ANY THUNDERSTORM ACTIVITY OUT OF KABI TAF WITH MOST ACTIVITY EXPECTED TO BE WELL SOUTH OF THE SITE. RUC AND GFS AGREE WITH THUNDERSTORM ACTIVITY SOUTH OF A KBWD TO KSJT LINE. WILL KEEP TEMPO GROUP FOR THUNDERSTORMS IN KSJT TAF MAINLY THIS AFTERNOON WITH SHOWERS AFTER THAT IN THE EVENING. EXPECT SHOWER ACTIVITY TO END AFTER 03Z TOMORROW WITH SOME LOW CLOUDS HANGING IN THE REGION. 10 PREV DISCUSSION... (ISSUED 322 AM CDT SUN MAY 14 2006) SHORT TERM... CLUSTER OF ELEVATED SHOWERS AND STORMS CONTINUES TO SLIDE SOUTHEAST JUST EAST OF MY HEARTLAND COUNTIES EARLY THIS MORNING...AIDED BY A STRONG LOW LEVEL JET AND CONVERGENCE ALONG A WEAK COLD FRONT. CAP IS STRONGER AS YOU HEAD SOUTHWEST...LOW LEVEL JET IS WEAKER...AND MOISTURE IS MORE SCARCE...SO CONVECTION HAS HAD A HARD TIME BUILDING INTO WEST CENTRAL TEXAS. STILL...AS THE FRONT OOZES FARTHER SOUTH LATER THIS MORNING INTO AN AREA WITH BETTER MOISTURE SUPPLY...SCATTERED SHOWERS AND STORMS MAY DEVELOP FARTHER WEST. FRONT...GIVEN A BOOST ACROSS THE HEARTLAND BY STORM OUTFLOW...HAS MADE IT TO ROUGHLY A MIDLAND TO BROWNWOOD LINE. FRONT SHOULD CONTINUE TO EASE SOUTH THROUGH THE CONCHO VALLEY AND HEARTLAND BY NOON AND INTO THE SOUTHERN COUNTIES BY LATE AFTERNOON. CAP SHOULD CONTINUE TO GRADUALLY WEAKEN AND MOISTURE WILL BEGIN TO POOL ALONG THE BOUNDARY. EXPECT STORMS TO DEVELOP ALONG AND JUST NORTH OF THE FRONT THIS AFTERNOON AND EVENING. THIS PUTS THE BEST POPS ACROSS THE SOUTH...WITH SMALLER ODDS AS YOU HEAD NORTH. POP CHANCES LINGER INTO MONDAY MORNING BEFORE DRIER AIR BEHIND THE FRONT BEGINS TO WORK ITS WAY INTO THE REGION. LONG TERM... LOOKS FAIRLY QUIET IN THE EXTENDED. TROUGH OVER THE EAST AND RIDGE TO THE WEST LEADS TO NORTHWEST AND NORTH FLOW FOR MUCH OF THE PERIOD. RIDGE STAYS FAR ENOUGH TO THE WEST THAT...ALTHOUGH TEMPS CLIMB...THEY DO NOT GET OUT OF HAND. ALWAYS HAVE TO WATCH NORTHWEST FLOW...BUT WITH MOISTURE LACKING...WILL KEEP A DRY FORECAST FOR NOW. SJT WATCHES/WARNINGS/ADVISORIES... NONE. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04/99/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 606 AM CDT SUN MAY 14 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 606 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY SOUTH OF A BROWNWOOD TO STERLING CITY LINE. A COLD FRONT IS EXPECTED TO STALL NEAR AND ALONG INTERSTATE 10 TODAY. THIS WILL PROVIDE A LIFTING MECHANISM FOR THUNDERSTORM DEVELOPMENT AS THE ATMOSPHERE SOUTH OF THE BOUNDARY WILL BE MOIST AND UNSTABLE LATER THIS AFTERNOON. A FEW SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON ACROSS THE NORTHWEST HILL COUNTRY AND EDWARDS PLATEAU.
The San Angelo radar (KSJT), 118 km away, was scanning. The volume nearest the first event began at 18:14 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508008, 5508009, 5508010.